www.uhasselt.be
DSpace

Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/770

Title: Duality revisited: Construction of fractional frequency distributions based on two dual Lotka laws
Authors: EGGHE, Leo
RAO, Ravichandra
Issue Date: 2002
Publisher: Wiley
Citation: JOURNAL OF THE AMERICAN SOCIETY FOR INFORMATION SCIENCE AND TECHNOLOGY, 53(10). p. 789-801
Abstract: Fractional frequency distributions of, for example, authors with a certain (fractional) number of papers are very irregular and, therefore, not easy to model or to explain. This article gives a first attempt to this by assuming two simple Lotka laws (with exponent 2): one for the number of authors with n papers (total count here) and one for the number of papers with n authors, n € N . Based on an earlier made convolution model of Egghe, interpreted and reworked now for discrete scores, we are able to produce theoretical fractional frequency distributions with only one parameter, which are in very close agreement with the practical ones as found in a large dataset produced earlier by Rao. The article also shows that (irregular) fractional frequency distributions are a consequence of Lotka's law, and are not examples of breakdowns of this famous historical law.
URI: http://hdl.handle.net/1942/770
DOI: 10.1002/asi.10103
ISI #: 000177108600003
ISSN: 1532-2882
Category: A1
Type: Journal Contribution
Validation: ecoom, 2003
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
Preprint version (final draft)637.87 kBAdobe PDF
N/A147.2 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.